Alert archive / Michigan / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 6, 2026, 4:10 PM EST for Kalamazoo County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2026, 4:10 PM EST (21:10 UTC)
- Expired
- Mar 6, 2026, 4:34 PM EST
- In force
- 24 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Kalamazoo County, MI
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WUUS53 KGRR 062110
SVRGRR
MIC077-062200-
/O.NEW.KGRR.SV.W.0002.260306T2110Z-260306T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Rapids MI
410 PM EST Fri Mar 6 2026
The National Weather Service in Grand Rapids has issued a
* Severe Thunderstorm Warning for...
Southeastern Kalamazoo County in southwestern Michigan...
* Until 500 PM EST.
* At 409 PM EST, a severe thunderstorm was located 7 miles southeast
of Vicksburg, or 13 miles southeast of Portage, moving east at 45
mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Fulton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 8554 4210 8554 4223 8530 4207 8529
TIME...MOT...LOC 2109Z 247DEG 41KT 4206 8541
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
TJT1 follow-up statement
979 WWUS53 KGRR 062134 SVSGRR Severe Weather Statement National Weather Service Grand Rapids MI 434 PM EST Fri Mar 6 2026 MIC077-062143- /O.CAN.KGRR.SV.W.0002.000000T0000Z-260306T2200Z/ Kalamazoo MI- 434 PM EST Fri Mar 6 2026 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KALAMAZOO COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. LAT...LON 4207 8554 4210 8554 4223 8530 4207 8529 TIME...MOT...LOC 2132Z 247DEG 41KT 4217 8506 $$ HOVING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:31 PM EST, 1 hour 39 minutes earlier. Its key messages:
- Strong To Severe Storms Possible This Afternoon and Evening, Again Saturday Morning
- Above Normal Temperatures into Next Week
- Mid-Week System Brings Chance Of Storms and Snow
Area forecast discussion, Mar 6, 2:31 PM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
231 PM EST Fri Mar 6 2026
.KEY MESSAGES...
- Strong To Severe Storms Possible This Afternoon and Evening,
Again Saturday Morning
- Above Normal Temperatures into Next Week
- Mid-Week System Brings Chance Of Storms and Snow
&&
.DISCUSSION...
Issued at 226 PM EST Fri Mar 6 2026
- Strong To Severe Storms Possible This Afternoon and Evening, Again
Saturday Morning
Several rounds of storms are expected over the next 24 hours, with
the potential of strong to severe storms with each system.
Round 1: This Afternoon and Evening
The next round of convection looks to arrive from mid afternoon
through mid-evening as the convection across Illinois propagates
to the northeast and redevelops. The warm front currently near the
Indiana state line will push north driven by low-level advection.
Latest trends suggest it will set up invof I-96 bringing the best
chance for surface based convection to the I-94 corridor west of
Jackson, potentially as far north as I-96. Hail to 1 inch in
diameter is possible in surface based and elevated convection,
with winds to 60 mph possible in any surface based storms. Brief,
weak tornadoes are possible given the strong amount of
environmental shear with any surface based storms. Heavy rain and
frequent lightning are expected in any storms.
Round 2: Saturday Morning
The next round arrives after 3am Saturday as additional
thunderstorms arrive from the west with a 60 knot low-level jet.
Storms then advance east through the next few hours, clearing the
area near daybreak. Questions remain as to how far north the
surface based instability gets, with recent short range model
guidance suggesting the best potential for surface based
destabilization across the southern half of the area. If
sufficient instability builds, hail to 1 inch will be possible in
any discrete storms, and wind gusts to 60 mph possible in any
clusters/bowing segments. Given the strong kinematics at play, the
concern for brief tornadoes continues if surface based storms are
realized, likely via QLCS processes given weak hodographs above
1km. However, this is reliant on convection being surface
based/low-level instability which is far from certain and will be
impacted by earlier convection. Heavy rain and frequent lightning
are expected in any storms.
Additional thunderstorm redevelopment is possible with the
passage of the cold front late morning into the early afternoon.
If sufficient instability lingers ahead of the front isolated
strong to marginally severe storms are possible, with damaging
winds the main concern in any such convection.
The other concern is heavy rainfall potentially leading to minor
flooding across portions of the area. HREF LPMM guidance continues
to suggest 2-3 inch rainfall totals are possible in isolated spots
if training storms occur. This will also send some of our quick
reacting river tributaries towards action stage (e.g. Sycamore
Creek, the Red Cedar River) however they are not expected to reach
flood stage.
- Above Normal Temperatures into Next Week
Highs today, as well as ahead of the cold front on Saturday will
reach the 60s in many areas. It will be slightly cooler Sunday in
the post frontal airmass with highs in the 50s. The 60s then return
Monday ahead of our next system. Some record highs and warm lows may
be tied or broken over the next few days. Check the climate section
below for details on records.
- Mid-Week System Brings Chance Of Storms and Snow
Our next significant system arrives in the Tuesday/Wednesday
timeframe ahead of phasing northern and southern stream waves across
the middle of the CONUS. There are questions as to where the surface
baroclinic zone sets up impacting whether and to what degree we
break into the warm sector of the system. ML guidance has trended
down with the potential for organized convection given a
corresponding ensemble trend for a weaker and more southerly surface
low. However, chances are not zero and we will continue to monitor
for any shifts in the forecast. 850 mb temps crash as the colder
northern stream air arrives for Wednesday. This will lead to rain
mixing with and possibly changing over to snow on the back side of
the system.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1248 PM EST Fri Mar 6 2026
Rain and some embedded thunderstorms are moving into Lower
Michigan from the southwest at 18Z. The rain will actually
improve LIFR conditions to IFR and eventually MVFR this
afternoon as visbys improve and low stratus breaks up. There
should be a lull in the rain/thunder tonight before another line
of rain and thunderstorms moves through late tonight, probably
around 10 to 12Z. LLWS of 40 to 50 knots can be expected this
today and tonight.
&&
.CLIMATE...
Issued at 237 PM EST Thu Mar 5 2026
Record High Temperatures...
Friday March 6th...
Grand Rapids... 68 (1983)
Lansing... 65 (2009)
Kalamazoo... 72 (1983)
Battle Creek... 68 (1973)
Holland... 72 (1983)
Muskegon... 67 (1983)
Saturday March 7th...
Grand Rapids... 72 (2000)
Lansing... 74 (2000)
Kalamazoo... 76 (2000)
Battle Creek... 76 (2000)
Holland... 71 (2000)
Muskegon... 64 (2000)
Record Warm Lows...
Saturday March 7th...
Grand Rapids... 53 (2012)
Lansing... 50 (2012)
Kalamazoo... 50 (1983)
Battle Creek... 51 (1973)
Holland... 56 (2012)
Muskegon... 50 (2012)
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.
&&
DISCUSSION...Thomas
AVIATION...Ostuno
CLIMATE...ThomasHazardous weather outlook, Mar 6, 2:33 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 233 PM EST Fri Mar 6 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 233 PM EST Fri Mar 6 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected this afternoon/evening. A few storms could be strong to severe. Locally heavy rainfall, damaging winds to 60 mph, and hail to 1 inch are the main threats. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are expected early Saturday morning. A few storms could be strong to severe. Locally heavy rainfall, damaging winds to 60 mph, and hail to 1 inch are the main threats. A brief tornado cannot be ruled out. Southwest to west winds could gust toward 40 mph Saturday afternoon. Thunderstorms will be possible again Tuesday into Wednesday. A transition to snow is possible Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 6, 1:50 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
150 PM EST Fri Mar 6 2026
MIZ052-058-059-066-067-061945-
Clinton MI-Gratiot MI-Ingham MI-Ionia MI-Eaton MI-
150 PM EST Fri Mar 6 2026
...Strong thunderstorms will impact portions of northern Ingham,
Gratiot, eastern Ionia, Clinton and northern Eaton Counties through
245 PM EST...
At 149 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Ithaca to 7 miles southeast of
Lake Odessa. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lansing... Charlotte... St. Johns...
Portland... Ithaca... East Lansing...
Grand Ledge... Williamston... Potterville...
Breckenridge... Elsie... Edgemont Park...
DeWitt... Capital Region Inter...Eureka...
Kalamo... Ovid... Dimondale...
Fowler... Sebewa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 8415 4253 8507 4275 8507 4312 8493
4312 8484 4329 8484 4343 8437 4278 8436
4278 8416
TIME...MOT...LOC 1849Z 241DEG 42KT 4318 8460 4271 8503
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TJTThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:29 AM EST | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 14 more | 5 hr |
| Mar 6, 1:50 PM EST | Special Weather Statement | GRR | Clinton, Eaton, Gratiot | 55 min |
| Mar 6, 4:22 PM EST | Severe Thunderstorm Warning | GRR | Calhoun | 53 min |
| Mar 6, 4:36 PM EST | Tornado Warning | GRR | Calhoun | 42 min |
| Mar 6, 5:10 PM EST | Severe Thunderstorm Warning | GRR | Jackson | 65 min |
| Mar 6, 5:54 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 66 min |
| Mar 6, 6:59 PM EST | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.